Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 71, NWS Memphis, TN

April 17, 2000Henry County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Apr 17, 2000, 12:38 AM CDT for Henry County, Tennessee. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 17, 2000, 12:38 AM CDT (05:38 UTC)
Expired
Apr 17, 2000, 1:10 AM CDT
In force
32 min
Issued by
NWS Memphis, TN
Area
Whole counties

County Henry County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 5.6 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2000-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 168 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2000-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
168 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1529 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

301 
WUUS54 KMEG 170538
SVRMEM
TNC079-170610-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1238 AM CDT MON APR 17 2000


THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HENRY COUNTY IN WESTERN TENNESSEE

* UNTIL 110 AM CDT

* AT 1235 AM CDT... DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  WITH LARGE HAIL EXTENDING FROM PURYEAR TO PARIS MOVING NORTHEAST
  AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NOBLES BY 1250 AM
  BUCHANAN BY 1250 AM

.WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A
STRONG BUILDING. DO NOT STAND BY WINDOWS. DO NOT USE TELEPHONES OR
ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS
PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS.


N

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 2:15 PM CDT, 10 hours 23 minutes earlier.

Area forecast discussion, Apr 16, 2:15 PM CDT, 10 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
215 PM CDT SUN APR 16 2000

18Z SFC ANALYSIS SHOWED A 1011 MB LOW ACROSS SRN IA W/ A FRONT
EXTENDING ALONG A IRK-HRO-PRX LINE. DWPTS HAVE RISEN INTO THE L60S
ACROSS MUCH OF THE AREA. THIS...COUPLED WITH TEMPS IN THE L/M 70S
GIVES CAPES AOA 1000 J/KG. INITIAL BAND OF ELEVATED SHOWERS HAS
WEAKENED AS THE MOVED EAST TOWARD MIDDLE TN. LOOKING THE TO THE WEST
...KNQA RADAR PICKING UP A FEW RETURN ACROSS SE AR. LTG DATA
INDICATES A FEW CELLS POPPING AHEAD OF THE FRONT ACROSS ECNTRL MO W/
ANOTHER CLUSTER OF CELLS DEVELOPING JUST NW OF LIT. W/ TRACK OF
SFC/H5 LOW QUITE FAR TO THE NORTH...EXPECT ANY DEVELOPMENT THIS
AFTERNOON TO BE A COMBINATION OF INSOLATION AND FORCING ALONG THE
FRONT. WILL CONTINUE TO MONITOR PROGRESS OF THE FRONT AND RADAR
TRENDS BEFORE DECIDING ON FINAL 1ST PD POPS. ANY CONVECTION THAT
DOES DEVELOP THIS AFTN SHOULD WEAKEN CONSIDERABLY AFTER SUNSET.
TEMPS TONIGHT WILL BE TRICKY W/ CONSIDERABLE BLYR DRYING AFTER FROPA
AND POTENTIAL FOR SKIES TO CLEAR OUT TOWARD MORNING.

FRONT TO CLEAR ERN ZONES BY MON MRNG W/ SOME COOL AIR ADVECTION
NOTED. MAIN CONCERN TMRW WILL BE POTENTIAL FOR WRAP AROUND CLOUDS
AND SUBSEQUENT EFFECT ON MAX TEMPS. 12Z NGM AND TO A LESSER EXTENT
THE 12Z AVN BRING LOTS OF MOISTURE VCNTY H8 INTO THE NRN HALF OF CWA
TMRW MORNING. ETA MODEL IS A BIT DRIER ALTHOUGH IT ALSO HINTS AT THE
SAME GENERAL PATTERN. WILL LIKELY BREAK OFF NERN ZONES AND GO MCLDY
THERE W/ PCLDY ELSW.  H8 LOW SHIFTS SE INTO THE CAROLINAS MON NIGHT
W/ A RIDGE BUILDING ACROSS THE MID/LWR MS VLY.

MRF/NOGAPS IN GENERAL AGREEMENT THAT THE CLOSED LOW APROACHING THE
WEST COAST THIS AFTN WILL MOVE INTO THE SRN PLAINS BY MIDWEEK W/ A
HIGH AMPLITUDE RIDGE EXTENDING FROM THE WRN GULF NE INTO THE OHIO
VALLEY. THE NOGAPS SWINGS THE UPPER TROUGH ACROSS THE TN VLY ON THU
WHILE THE MRF IS A BIT FURTHER TO THE NORTH. EITHER WAY...A FRONTAL
BOUNDARY SHOULD PUSH THROUGH THE MID SOUTH W/ A CHC OF PRECIP ON THU.

MEM BU 055/071 054/077 058 15300
MKL BU 054/068 050/074 054 153-0
JBR BU 052/070 051/078 055 15300
TUP BU 056/071 051/076 055 15200
J
.MEM...NONE.

CBD

In the hours before

Special weather statement, Apr 16, 9:26 PM CDT, 3 hours 12 minutes before
ARZ009-018-026>028-035-036-048-TNZ048>051-088-089-170400-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
926 PM CDT SUN APR 16 2000

THE THREAT OF SEVERE WEATHER HAS ENDED ACROSS PORTIONS OF EAST
ARKANSAS AND WEST TENNESSEE.  AS A RESULT THE SEVERE THUNDERSTORM
WATCH THAT WAS IN EFFECT UNTIL MIDNIGHT HAS BEEN CANCELED FOR THE
FOLLOWING COUNTIES.

IN EAST ARKANSAS...CLAY...GREENE...CRAIGHEAD...POINSETT...CROSS...
ST. FRANCIS...MISSISSIPPI...AND CRITTENDEN.

IN WEST TENNESSEE...LAUDERDALE...TIPTON...CROCKETT...HAYWOOD...
FAYETTE...AND SHELBY.

THE SEVERE THUNDERSTORM WATCH CONTINUES IN EFFECT UNTIL 11 PM
CDT FOR...DUNKLIN AND PEMISCOT COUNTIES IN THE MISSOURI BOOTHEEL....
AND FOR LAKE...OBION...WEAKLEY...DYER...AND GIBSON COUNTIES IN
NORTHWEST TENNESSEE.
Local storm report, Apr 16, 11:26 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS
1126 PM CDT SUN APR 16 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0548 PM    CORNING                   AR   1.25 INCH HAIL
04/16/00   CLAY                           REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0558 PM    4 E CORNING               AR   1 INCH HAIL
04/16/00   CLAY                           REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0645 PM    MAYNARD                   AR   .75 INCH HAIL
04/16/00   RANDOLPH                       REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0650 PM    2 N CORNING               AR   .75 INCH HAIL
04/16/00   CLAY                           REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0715 PM    FRISBEE                   MO   1.75 INCH HAIL
04/16/00   DUNKLIN                        REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0720 PM    HOLCOMB                   MO   1 INCH HAIL
04/16/00   DUNKLIN                        REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0720 PM    MC DOUGAL                 AR   1 INCH HAIL
04/16/00   CLAY                           LEAVES OFF TREES AND
                                          DAMAGE TO WHEAT CROP .
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0735 PM    PEACH ORCHARD             MO   1 INCH HAIL
04/16/00   PEMISCOT                       REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0800 PM    HICKORIA                  AR   1.25 INCH HAIL
04/16/00   CLAY                           REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0810 PM    CAMPBELL                  MO   1 INCH HAIL
04/16/00   DUNKLIN                        REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0900 PM    HAYWARD                   MO   .88 INCH HAIL
04/16/00   PEMISCOT                       LEAVES OFF TREES.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0940 PM    TIPTONVILLE               TN   1.75 INCH HAIL
04/16/00   LAKE                           REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0958 PM    SAMBURG                   TN   1.75 INCH HAIL
04/16/00   OBION                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

N

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 8:34 PM CDTSevere Thunderstorm WarningMEGLake41 min
Apr 16, 9:19 PM CDTSevere Thunderstorm WarningMEGLake51 min
Apr 16, 9:51 PM CDTSevere Thunderstorm WarningMEGObion49 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.